why did they take theraflu off the market

why did they take theraflu off the market插图

Child-resistant caps failed to function properly
Some Triaminic and Theraflu products are being taken off the market because thechild-resistant caps failed to function properly,U.S. officials said on Thursday.

What are the benefits of Theraflu products?

Theraflu products act fast to relieve your cold and flu symptoms, including nasal congestion, sore throat, headache, body aches, fever, and sinus congestion. Theraflu is a cold and flu medicine formulated to fit your lifestyle.

What is the meaning of Theraflu?

What is Theraflu? Theraflu is a combination product that contains several OTC medications. It’s available without a prescription and treats symptoms of colds and flu. Theraflu doesn’t kill the virus that caused your cold or flu. But it may help you feel better by easing symptoms while your body fights the infection.

Is combination Theraflu right for You?

Combination products, like Theraflu, may be helpful if you’re treating multiple symptoms and prefer to take one product rather than several medications separately. The Theraflu brand has multiple products on the market. Be sure to check that the symptoms you want to treat are listed on the package.

How long does the Theraflu expressmax last?

The Theraflu ExpressMax Daytime and Nighttime Severe Cold and Cough range can help relieve cold and flu symptoms for up to four hours per dose. Learn the differences between cold and flu symptoms and how to choose the right symptom relief with these tips, articles, and guides. Find information on how to fight the common cold.

What is Theraflu Flu & Cough?

Acetaminophen is a pain reliever and fever reducer. Chlorpheniramine is an antihistamine. Dextromethorphan is a cough suppressant. Pseudoephedrine is a decongestant.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.

What are the signs of an allergic reaction?

Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.

What drugs interact with MAO inhibitors?

A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine. You should not use this medicine if you are allergic to acetaminophen, chlorpheniramine, dextromethorphan, or pseudoephedrine.

What are the side effects of a syringe?

dizziness, drowsiness; dry mouth, nose, or throat; blurred vision; constipation; feeling restless or excited (especially in children); or. sleep problems ( insomnia ). This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.

Can you overdose on acetaminophen?

Use exactly as directed on the label, or as prescribed by your doctor. An acetaminophen overdose can damage your liver or cause death. Cold or cough medicine is only for short-term use until your symptoms clear up.

Can you share a medicine with a child?

Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.

Why Choose Theraflu?

With a blend of cold and flu fighting ingredients, Theraflu targets your worst symptoms fast , including nasal congestion, sore throat, headache, body ache, fever, and sinus congestion. Theraflu comes in a variety of forms, including powders and ExpressMax syrups and caplets, with each form offering a day or night option that can be used to treat cold and flu symptoms.

What is theraflu over the counter?

Theraflu is an over-the-counter medication that attacks symptoms of the common cold, the flu, and fever.

What are the symptoms of the flu?

Explore our resources on common cold and flu symptoms and find tips on getting relief from sneezing, congestion, fever, headache, a runny nose, and more.

Does Theraflu help with colds?

Get powerful relief from cold and flu symptoms with Theraflu cold and flu products, available in great tasting hot liquid powders, syrup, and caplets. Discover the range of Theraflu products such as Theraflu Hot Liquid Powders, ExpressMax Syrups, and ExpressMax Caplets. All of our products deliver cold and flu relief without a prescription medicine, working to stop symptoms like cough, minor aches and pains, congestion, sore throat, and fever. Powerful relief is on its way with any of these Theraflu products.

Does Theraflu work?

The active ingredients in Theraflu work to relieve your most bothersome cold and flu symptoms so that you can feel well fast. Some products have a powerful 3-in-1 formulation with acetaminophen, which is a pain reliever and fever reducer, diphenhydramine, which is a cough suppressant and antihistamine, and phenylephrine, which is a nasal decongestant. Other products contain formulations featuring dextromethorphan, a cough suppressant. Together, these powerful ingredient formulations work to effectively fight your cold and flu symptoms.

Can you take Theraflu more than recommended?

When taking Theraflu it is important to understand that it may cause side effects. You should not take more than the recommended dose because it will increase the risk of side effects. To maximize benefits and reduce risks, it is important to use OTC medicines responsibly and according to the label. Speak with your doctor or pharmacist if you have any questions.

When was Triaminic recalled?

Jan. 31, 2013 — — The pharmaceutical company that makes Triaminic and Theraflu recalled 2.3 million units of cold and cough syrups after four children opened the child-resistant caps and accidentally ingested the medication themselves.

How old do you have to be to take cherry syrup?

Children under 5 years old go after these syrups because, in flavors like cherry and grape, they taste good and are easier to take, Spiller said. Either parents leave the bottles on the counter, or children watch where they’ve been put away and search for them later.

Why hasn’t Seger heard of another recall?

Despite how common this is, Seger said she has not heard of another recall because of ineffective child-resistant caps.

Does acetaminophen cause liver failure?

The recalled syrups contain acetaminophen – a fever reducer that can cause liver injury or liver failure if ingested in large amounts, said Henry Spiller, a toxicologist and director of the Central Ohio Poison Center. Some of the syrups also contain diphenhydramine, an antihistamine that can cause seizures or cardiac arrhythmias after an overdose.

Can you remove a child’s cap?

The child-resistant caps don’t work in some cases, and a child can remove them even with the tamper-evident plastic seal still in place, according to a statement from the U.S. Consumer Product Safety Commission, the federal agency charged with protecting consumers against accident-causing products. Novartis Consumer Health Inc., the pharmaceutical company, recalled six kinds of Theraflu Warming Relief syrups and 18 kinds of Triaminic syrups. For a full list, click here.

When did caps become child proof?

Child-proof or child-resistant caps became the norm in 1970 with the passage of the U.S. Poison Prevention Packaging Act, Seger said. Since then, child poisonings have declined, but the caps aren’t perfect.

How long does Theraflu Expressmax last?

Depending on the product you choose, the Theraflu ExpressMax Daytime and Nighttime Severe Cold and Cough range can help to relieve a range of cold and flu symptoms for up to four hours per dose, including:

What is Theraflu hot liquid?

Theraflu is a cold and flu medicine formulated to fit your lifestyle: Theraflu Hot Liquid Powders – Available as day and night or multi-symptom options, choose from our range of great-tasting flavor options (including berry, honey lemon, menthol, apple cinnamon and green tea) and enjoy a warming drink that quickly eases both cold and flu symptoms.

How long has Theraflu been around?

Join us in rolling up our sleeves to fight the flu. For over 40 years, Theraflu has been dedicated to helping individuals and communities understand more about the flu and the preventive measures one can take by getting a flu shot. Tag us on social media @Theraflu.

Does Theraflu help with colds?

For fast day and night relief from the symptoms of cold and flu, reach for Theraflu – and get the power to feel better . Theraflu products act fast to relieve your severe cold and flu symptoms, including nasal congestion, sore throat, headache, body aches, fever, and sinus congestion.

What happens when the FDA decides a drug is no longer safe or effective for a given illness?

To close let’s address what happens when the FDA decides a drug is no longer safe or effective for a given illness, but wants to leave it on the market for other diseases. In that case, instead of a recall, approval is revoked. That is just what happened with Avastin and breast cancer.

How much did Avastin sell in 2010?

Avastin by 2011 was the top-selling cancer drug in the world, with sales in 2010 of around $7.1 billion.

What makes Bextra unusual among recalls?

What makes Bextra unusual among recalls is not the number of lawsuits it engendered, or its relatively short time on the market. Rather it is the fact that it yielded one of the largest criminal fines for a U.S. company, as the Pfizer division that made it was fined $1.95 billion after admitting to acting with ‘intent to defraud or mislead’ when promoting its drug.

What is Bextra used for?

Developed by Pfizer in the late 90s, Bextra was, like Vioxx, a non-steroidal anti-inflammatory drug (NSAID) for the treatment of arthritis, although again without causing undue stress on the stomach.

Why are drugs recalled?

When such suffering indicates that drugs once deemed safe are no longer acceptable, it is necessary that they be recalled, and removed from the market.

Why was the FDA recall not a recall?

Dr. Robert J. Temple, an official of the FDA, said the recall was not because people were dying in massive numbers. Rather, he said , ”We are saying that there is a potentially lethal but infrequent risk that you can safely avoid, and that is not acceptable anymore.".

When was Bextra recalled?

The FDA ordered the Bextra recall on April 7, 2005, and Pfizer immediately complied.

About the Author

You may also like these

[tp widget="default/tpw_default.php"]